Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 98, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 13, 2000, 2:49 AM CDT for Tishomingo County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2000, 2:49 AM CDT (07:49 UTC)
- Expired
- May 13, 2000, 3:25 AM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Tishomingo County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2626 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
303 WUUS54 KMEG 130751 SVRMEM MSC141-130825- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 249 AM CDT SAT MAY 13 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 325 AM CDT * AT 246 AM CDT...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF BURNSVILLE...MOVING EAST AT 40 MPH. POWER LINES WERE BLOWN DOWN IN CORINTH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BURNSVILLE AROUND 255 AM CDT PINEFLAT AROUND 300 AM CDT IUKA AROUND 305 AM CDT .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 7:37 PM CDT, 7 hours 12 minutes earlier.
Area forecast discussion, May 12, 7:37 PM CDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 737 PM CDT FRI MAY 12 2000 COLD FRONT MOVING THROUGH NORTHWEST AR. KSRX 88D SHOWS FRONT PRECEDED BY BROKEN LINE OF THUNDERSTORMS. SURFACE DEWPOINTS IN THE LOWER AND MID 70S PUSHING INTO THE LOWER AND MID MS RIVER VALLEY AHEAD OF THE FRONT. LZK 00Z SOUNDING VERY UNSTABLE WITH LI OF -10 AND CAPE OF 4600 J/KG. HOWEVER...MAIN UPPER LEVEL SUPPORT FORECAST TO REMAIN TO OUR NORTH. EXTRAPOLATION WOULD PUT LEADING EDGE OF STORMS INTO OUR CWA TOWARD MIDNIGHT. THINK INTENSITY OF STORMS MOST LIKELY WILL BE ON THE DECREASE BY THAT TIME OR SOON AFTER WITH LOSS OF DAYTIME HEATING. HOWEVER...WITH ATMOSPHERE SO UNSTABLE AND LOW LEVEL CONVERGENCE ALONG THE COLD FRONT...MENTION OF SEVERE STILL REASONABLE. NO CHANGES TO ZONES ATTM. .MEM...NONE. N
In the hours before
Local storm report, May 13, 2:30 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
230 AM CDT SAT MAY 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 AM WEST HELENA AR TREE DAMAGE
05/13/00 PHILIPS POLICE REPORT
1228 AM CLARKSDALE MS TREES DOWN
05/13/00 COAHOMA COAHOMA CO. EOC
1239 AM FRIARS POINT MS BIG TREES DOWN
05/13/00 COAHOMA
0104 AM BATESVILLE MS TRAFFIC LIGHTS AND TREES
05/13/00 PANOLA DOWN. DAMAGE TO TRAILERS
BATESVILLE MHP
0130 AM OXFORD MS TREES DOWN. TREE ON HOUSE
05/13/00 LAFAYETTE OXFORD POLICE DEPT.The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:09 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.